Alert archive / Maine / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 19, 2006, 4:42 PM EDT for Somerset County, Maine. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2006, 4:42 PM EDT (20:42 UTC)
- Expired
- Jun 19, 2006, 5:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Somerset County, ME
The radar
The Portland,ME radar (KGYX), 153 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:01 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 192043 SVRGYX MEC025-192130- /O.NEW.KGYX.SV.W.0013.060619T2042Z-060619T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 442 PM EDT MON JUN 19 2006 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SOMERSET COUNTY IN WEST CENTRAL MAINE... * UNTIL 530 PM EDT * AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF CARATUNK... OR ABOUT 25 MILES WEST OF GUILFORD...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTH OF KINGSBURY BY 505 PM EDT... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4523 7004 4506 6996 4517 6933 4541 6944 $$ HAYES
2 follow-up statements
000 WWUS51 KGYX 192105 SVSGYX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 503 PM EDT MON JUN 19 2006 MEC025-192130- /O.CON.KGYX.SV.W.0013.000000T0000Z-060619T2130Z/ SOMERSET ME- 503 PM EDT MON JUN 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR CENTRAL SOMERSET COUNTY... AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND NICKEL SIZED HAIL. THIS STORM WAS LOCATED OVER CENTRAL SOMERSET COUNTY...OR ABOUT 19 MILES SOUTHWEST OF GREENVILLE...MOVING NORTHEAST AT 30 MPH. ANOTHER CLUSTER OF STRONG THUNDERSTORMS MOVING INTO THE WEST CENTRAL PORTION OF THE COUNTY NEAR THE CARRABASSETT VALLEY AND FLAGSTAFF LAKE AREAS. THESE STORMS ALSO HAVE THE CAPABILITY TO PRODUCE DAMAGING WINDS AND LARGE HAIL. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR SOUTHWESTERN MAINE AND SOUTHWESTERN NEW HAMPSHIRE. LAT...LON 4531 6993 4507 6976 4527 6938 4549 6957 $$ HAYES
000 WWUS51 KGYX 192130 SVSGYX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 529 PM EDT MON JUN 19 2006 MEC025-192139- /O.EXP.KGYX.SV.W.0013.000000T0000Z-060619T2130Z/ SOMERSET ME- 529 PM EDT MON JUN 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SOMERSET COUNTY EXPIRES AT 530 PM EDT... THE THUNDERSTORMS MOVING ACROSS THE CENTRAL PORTION OF THE COUNTY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. HOWEVER...IF THE THUNDERSTORMS RESTRENGTHEN...A SEVERE THUNDERSTORM WARNING COULD BE ISSUED FOR THE COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR WESTERN MAINE AND NEW HAMPSHIRE. LAT...LON 4531 6993 4507 6976 4527 6938 4549 6957 $$ HAYES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:47 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 19, 3:47 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 347 PM EDT MON JUN 19 2006 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... SEVERE THUNDERSTORM WATCH IN EFFECT TIL 10 PM FOR ALL BUT KNOX AND WALDO COUNTIES OF MAINE. SOME ACTION REQUIRING WARNINGS ALREADY UNDERWAY WITH MAIN SHIELD OF ACTIVITY JUST INTO WESTERN VT AT THIS TIME. SEE LATEST WATCH/WARNING ISSUANCES FOR DETAILED INFO. OTHERWISE... THIS PRE-FRONTAL TROUGH MOVES THROUGH THIS AFTERNOON/THIS EVENING WITH ASSOCIATED SHOWER/THUNDERSTORM ACTIVITY. THEREAFTER...SOME DEGREE OF CLEARING BEHIND THIS ACTIVITY...SO COUPLED WITH SOUPY AIR MASS...EXPECT FOG FORMATION OVERNIGHT. EXPECT THIS FOG TO EVENTUALLY BURN OFF OVER EASTERN SECTIONS...THOUGH ADVANCING CLOUD SHIELD MAY IMPEDE BURNOFF OVER WESTERN SECTIONS. ACTIVITY ASSOCIATED WITH TUES FRONT BEGINS SOMETIME AFTER NOON OVER WESTERN SECTIONS AND SLOWY WORKS ITS WAY EASTWARD WITH ACTIVITY BEGINNING AROUND EVENING TIME. AS FOR GRIDS...WENT MOSTLY WITH BLEND OF GFS/MET GUIDANCE. && .LONG TERM /WEDNESDAY THROUGH MONDAY/...FOCUSING ON SEVERE WEATHER PRODUCTS AT THE MOMENT...SO WILL KEEP THIS BRIEF. SEVERAL SHORT WAVES CROSS THE REGION DURING THE EXTENDED PORTION OF THE FORECAST. THIS WILL BRING THE GREATEST CHANCE FOR SHOWERS DURING THE MID AFTERNOON THROUGH EARLY EVENING HOURS FOR MUCH OF THE WEEK. MODELS VARY FROM RUN TO RUN REGARDING RAIN FROM COASTAL LOW MOVING THROUGH SOUTHERN NEW ENGLAND LATE IN THE WEEKEND INTO MONDAY. STILL VERY EARLY TO TELL FINAL SOLUTION. FOR NOW WE WILL ADD A CHANCE OF RAIN TO THE MONDAY FORECAST. PICK OF THE WEEK APPEARS TO BE WEDNESDAY. && .AVIATION...THUNDERSTORM ACTIVITY THROUGHOUT THE FORECAST AREA THROUGH THE EVENING. BARELY VFR WITH HAZE LIMITING VSBY TO 6 MILES OR LESS FOR THE REST OF THE AFTERNOON/EARLY EVENING. CONDITIONS DROP TO IFR/LIFR OVERNIGHT IN HAZY/HUMID AIR MASS WITH DEVELOPMENT OF FOG. SLOW TO IMPROVE ON TUE. && .MARINE...SCA TONIGHT. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...AIR STAGNATION ADVISORY FOR MEZ023>028 UNTIL 8 PM MONDAY. ...SEVERE THUNDERSTORM WATCH # 511 IN EFFECT FOR MEZ007>009- MEZ012>014-MEZ018>027 UNTIL 10 PM. NH...AIR STAGNATION ADVISORY FOR NHZ013-014 UNTIL 8 PM MONDAY. ...SEVERE THUNDERSTORM WATCH # 551 IN EFFECT FOR NHZ001>010- NHZ013-014 UNTIL 10 PM. MARINE...SMALL CRAFT ADVISORY FOR ANZ150 UNTIL 6 PM MONDAY. && JC
Hazardous weather outlook, Jun 19, 3:47 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 347 PM EDT MON JUN 19 2006 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-202000- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 347 PM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE THIS EVENING. A LONG LINE OF THUNDERSTORMS WILL PUSH INTO NEW HAMPSHIRE AND WESTERN MAINE FROM VERMONT THIS EVENING. A FEW STORMS WILL CONTAIN DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE CALL THE NATIONAL WEATHER SERVICE WITH SEVERE WEATHER REPORTS OF DAMAGING WINDS OR HAIL THIS EVENING. JC
In the hours before
Special weather statement, Jun 19, 2:22 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 222 PM EDT MON JUN 19 2006 MEZ008-009-013-014-191900- CENTRAL SOMERSET-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- 222 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 300 PM EDT... AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES EAST OF MADRID...OR ABOUT 13 MILES SOUTHEAST OF RANGELEY...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND PHILLIPS...MADRID...REDINGTON...AVON...STRONG...SALEM...NEW VINEYARD...NEW PORTLAND...KINGFIELD AND CARRABASSETT VALLEY THROUGH 300 PM EDT. AS THESE STORMS PASS...EXPECT WIND GUSTS TO 45 MPH...AS WELL AS PEA TO MARBLE SIZED HAIL. IN ADDITION...AS MUCH AS THREE-QUARTERS OF AN INCH OF RAIN IS POSSIBLE IN 30 MINUTES...POSSIBLY RESULTING IN LOCALIZED STREET FLOODING. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. HAYES
Special weather statement, Jun 19, 2:25 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 225 PM EDT MON JUN 19 2006 MEZ018-019-023-024-191915- COASTAL CUMBERLAND-COASTAL YORK-INTERIOR CUMBERLAND-INTERIOR YORK- 225 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY AND CUMBERLAND COUNTY THROUGH 315 PM EDT... AT 225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER SANFORD...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SPRINGVALE...SANFORD...ALFRED...WATERBORO...GOODWINS MILLS... HOLLIS...SACO...BIDDEFORD...BUXTON AND OLD ORCHARD BEACH THROUGH 315 PM EDT. AS THIS STORM PASSES...EXPECT WIND GUSTS TO 45 MPH...AS WELL AS PEA TO MARBLE SIZED HAIL. IN ADDITION...AS MUCH AS THREE-QUARTERS OF AN INCH OF RAIN IS POSSIBLE IN 30 MINUTES...POSSIBLY RESULTING IN LOCALIZED STREET FLOODING. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. HAYES
Special weather statement, Jun 19, 2:54 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 254 PM EDT MON JUN 19 2006 MEZ008-009-013-014-191945- CENTRAL SOMERSET-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- 254 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 345 PM EDT... AT 254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES NORTHWEST OF NEW VINEYARD...OR ABOUT 13 MILES NORTH OF FARMINGTON...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND NEW VINEYARD...NEW PORTLAND...KINGFIELD...MADISON... ANSON...SOLON...EMBDEN...MOSCOW...BINGHAM AND ATHENS THROUGH 345 PM EDT. AS THESE STORMS PASS...EXPECT WIND GUSTS TO 45 MPH...AS WELL AS PEA TO MARBLE SIZED HAIL. IN ADDITION...AS MUCH AS THREE-QUARTERS OF AN INCH OF RAIN IS POSSIBLE IN 30 MINUTES...POSSIBLY RESULTING IN LOCALIZED STREET FLOODING. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. HAYES
Special weather statement, Jun 19, 4:09 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 409 PM EDT MON JUN 19 2006 NHZ003-005-007-192145- NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN- 409 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY AND GRAFTON COUNTY THROUGH 545 PM EDT... AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM MILES NORTHWEST OF PLAINFIELD...OR ABOUT 6 MILES SOUTHWEST OF WHITE RIVER JUNCTION...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PLAINFIELD...CROYDON...CORNISH...GRANTHAM...LEBANON...HANOVER... ENFIELD...LYME...CANAAN AND ORANGE THROUGH 545 PM EDT. AS THIS STORM PASSES...EXPECT WIND GUSTS TO 45 MPH...AS WELL AS PEA TO MARBLE SIZED HAIL. IN ADDITION...AS MUCH AS THREE-QUARTERS OF AN INCH OF RAIN IS POSSIBLE IN 30 MINUTES...POSSIBLY RESULTING IN LOCALIZED STREET FLOODING. OTHER STRONG THUNDERSTORMS WILL AFFECT WESTERN NEW HAMPSHIRE AFTER 430 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM. HAYES
Special weather statement, Jun 19, 4:12 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 412 PM EDT MON JUN 19 2006 MEZ007-008-192115- NORTHERN FRANKLIN-NORTHERN OXFORD- 412 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY THROUGH 515 PM EDT... AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 11 MILES SOUTHWEST OF OQUOSSOC...OR ABOUT 15 MILES SOUTHWEST OF RANGELEY...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND OQUOSSOC...RANGELEY...MADRID...DALLAS...REDINGTON AND STRATTON THROUGH 515 PM EDT. AS THESE STORMS PASS...EXPECT WIND GUSTS TO 45 MPH...AS WELL AS PEA TO MARBLE SIZED HAIL. IN ADDITION...AS MUCH AS THREE-QUARTERS OF AN INCH OF RAIN IS POSSIBLE IN 30 MINUTES...POSSIBLY RESULTING IN LOCALIZED STREET FLOODING. ALSO...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. HAYES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:02 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 43 min |
| Jun 19, 3:54 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 51 min |
| Jun 19, 4:27 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 48 min |
| Jun 19, 5:16 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 44 min |
| Jun 19, 5:36 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 69 min |
| Jun 19, 6:04 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 71 min |
| Jun 19, 6:28 PM EDT | Severe Thunderstorm Warning | GYX | York | 47 min |
| Jun 19, 6:45 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 60 min |
| Jun 19, 7:15 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Oxford | 60 min |
| Jun 19, 7:22 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Somerset | 53 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.